Article Text

Download PDFPDF
Daptomycin in combination with rosuvastatin induced blood creatine phosphokinase elevation
  1. Mefküre Durmuş,
  2. Ömer Faruk Bahçecioğlu,
  3. Selim Gök
  1. Clinical pharmacy, Inonu University, Malatya, Turkey
  1. Correspondence to Mr Ömer Faruk Bahçecioğlu, Clinical Pharmacy, İnönü Üniversitesi, Malatya 44280, Turkey; omerfb92{at}hotmail.com

Abstract

We present the case of a 73-year-old male patient who was hospitalised with infective endocarditis, and report an elevation in his blood creatine phosphokinase (CPK) after receiving daptomycin and rosuvastatin therapy concomitantly. His previous home-scheduled medications included apixaban, ivabradine, metformin, rosuvastatin 20 mg, ginkgo biloba and trimetazidine, and he continued to receive these medications at the hospital. After three sets of blood cultures were taken, empirical treatment was started with vancomycin and gentamicin. On the eighth day of treatment, daptomycin and ampicillin-sulbactam were initiated due to ampicillin-resistant Enterococcus faecalis growth in the patient’s blood culture. Daptomycin and rosuvastatin were discontinued on the 23rd day of treatment because of blood CPK elevation (2416 U/L) and linezolid was started instead of daptomycin. Six days after discontinuation of daptomycin and rosuvastatin, the CPK concentrations returned to normal range.

  • clinical pharmacy
  • cardiology
  • infection control
  • side effects of drugs
  • case report
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.